Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 51, NWS Melbourne, FL

June 19, 2019Orange County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 19, 2019, 5:13 PM EDT for Orange County, Osceola County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2019, 5:13 PM EDT (21:13 UTC)
Expired
Jun 19, 2019, 6:00 PM EDT
In force
47 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 5:35 PM EDTTSTM WND DMG4 Sw Buena Ventura Lake, FLLARGE TREE DOWNED ACROSS SUNRAIL TRAIN TRACKS AT MAGNOLIA AVENUE CROSSING IN KISSIMMEE. TIME ESTIMATED FROM AIRPORT OBSERVATION IN PROXIMITY TO THE LOCATION. FROM WESH TV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1153 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

136 
WUUS52 KMLB 192113
SVRMLB
FLC095-097-192200-
/O.NEW.KMLB.SV.W.0051.190619T2113Z-190619T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
513 PM EDT Wed Jun 19 2019

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southwestern Orange County in east central Florida...
  Northwestern Osceola County in east central Florida...

* Until 600 PM EDT.

* At 513 PM EDT, a severe thunderstorm was located over Four Corners,
  or near Bay Lake, moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Orlando, Kissimmee, Saint Cloud, Bay Lake and Celebration. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2852 8123 2820 8122 2823 8154 2826 8156
      2826 8166 2847 8166
TIME...MOT...LOC 2113Z 265DEG 33KT 2834 8165 

HAIL...<.75IN
WIND...60MPH
 
$$

Weitlich
1 follow-up statement
212 
WWUS52 KMLB 192155
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
555 PM EDT Wed Jun 19 2019

FLC095-097-192204-
/O.EXP.KMLB.SV.W.0051.000000T0000Z-190619T2200Z/
Orange FL-Osceola FL-
555 PM EDT Wed Jun 19 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES WILL EXPIRE AT 600 PM EDT...
        
The storm which prompted the warning has weakened below severe 
limits, and is exiting the warned area. Therefore, the warning will 
be allowed to expire.  However strong gusty winds and heavy rain are 
still possible with this thunderstorm.

LAT...LON 2852 8123 2820 8122 2823 8154 2826 8156
      2826 8166 2847 8166
TIME...MOT...LOC 2154Z 265DEG 33KT 2837 8123 

$$

Weitlich

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:38 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 19, 3:38 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
338 PM EDT Wed Jun 19 2019

.DISCUSSION...

...Scattered to numerous storms with strong wind gusts through
late afternoon...

...Hotter temps with lower storm coverage late week...

Currently through tonight...
Scattered storms pushing east at mid afternoon. A few cells have
been strong to marginally severe with strong wind gusts the main
threat. The activity already crossing the Volusia county coast
but additional storms noted upstream across north FL and into
eastern Gulf with influence from disturbance aloft. Latest radar
trends and meso model runs indicate storms will increase through
the late afternoon as storms push from metro Orlando area toward
Brevard Co and also reach the Treasure Coast from areas around
Lake Okeechobee. Winds have back to SSE component southern
Treasure coast near Stuart, which may help enhance convergence
near the coast. This activity will move offshore by sunset but
some additional storms moving back in across the northern
sections may linger past sunset. Skies will become partly cloudy
in the late night hours with lows in the lower-mid 70s.

Previous Forecast Discussion Follows...
Thu...Low level ridge axis will remain across south Florida and
maintain an offshore (W/SW) flow. The deep moisture that has been
over the area will shift east over the Atlc with relatively drier
air advecting in from the west. This will reduce rain chances and
have lowered PoPs to 30 percent across the area. The offshore flow
will be strong enough to at least delay the east coast sea breeze
south of the Cape and probably prevent formation north of the
Cape altogether. With lower storm coverage, hot temperatures in
the low to mid 90s are expected even at the coast, though likely
short of any records.

Fri-Tue...Mid level ridge builds over the Bahamas and south FL
Fri-Sat then a weakness in the ridge develops Sun-Mon over the
Bahamas or FL peninsula. The 00Z GFS is more aggressive with this
weakness, showing a cut off upper low developing over FL while the
00Z ECMWF is much less pronounced. With deep layer ridging over
the area Fri-Sat, rain chances look to be below normal at 20-30
percent. Rain/storm chances should increase Sun-Tue due to the
weakness in the ridge but will cap PoPs at 40 percent for now due
to the disagreement in the models.

The surface ridge will remain nearly stationary across south FL
but with a lighter offshore flow which will allow the east coast
sea breeze to form each afternoon especially south of the Cape.
Max temps will be in the low to mid 90s interior, lower 90s
coastal Volusia due to a more delayed sea breeze development and
near 90 south of the Cape.

&&

.AVIATION...
MVFR to brief LIFR in and near showers and thunderstorms through
sunset. Winds with isolated strong thunderstorms will be variable
with gusts to 35kts. Some early morning low stratus is possible
on Thursday.

&&

.MARINE...

Through Tonight...main concern to boaters rest of this afternoon
and evening will be offshore moving thunderstorms with gusts
34kt+, as has already occurred over Volusia Co waters as of mid
afternoon. Outside of storms, winds generally SW 10-15 knots and
seas 2-3 ft.

Previous Marine Forecast Disucssion Follows...
Thursday...Ridge axis remains nearly stationary across the
southern peninsula so offshore (SW) winds will continue 10 kt
across the southern waters and 15 knots northern waters. Drier air
will lower the coverage of offshore moving showers and storms but
there will still be a few. Seas 2-3 ft, except up to 4 feet well
offshore Volusia county.

Fri-Sun...The W/SW pressure gradient weakens Fri to 5-10 knots
which will allow the sea breeze to form near the coast during the
afternoon. Light W/SW winds winds will continue Friday night
through Sunday, with onshore sea breeze development both weekend
afternoons. Shower and storm coverage looks low Fri and Sat then
becoming scattered Sunday afternoon. Seas 2-3 feet north/central
waters, and around 1 foot southern waters closer to the ridge
axis.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  92  75  93 /  30  30   0  20
MCO  74  94  76  95 /  20  30   0  20
MLB  73  93  75  94 /  30  30  10  10
VRB  73  94  74  94 /  30  30  10  10
LEE  74  92  77  92 /  30  30   0  20
SFB  74  94  77  94 /  30  30   0  20
ORL  74  94  77  95 /  20  30   0  20
FPR  74  94  74  94 /  30  30  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

FORECAST GRIDS...Glitto
RADAR/DSS...Sedlock
AVIATION...Johnson
Hazardous weather outlook, Jun 19, 10:43 AM EDT, 6 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1043 AM EDT Wed Jun 19 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-200245-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1043 AM EDT Wed Jun 19 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A few showers and lightning storms will push off the Treasure
Coast late this morning. After a brief midday lull in activity,
showers and lightning storms will begin to form again early this
afternoon and become numerous during the mid and late afternoon.

Storms will move rapidly eastward today around 30 MPH, and will
be easily capable of producing wind gusts above 40 mph, with
isolated damaging wind gusts in excess of 55 mph possible in a
few storms. Frequent lightning and wind-driven torrential
downpours of 1 to 2 inches will also occur in a few storms.

If you are outdoors today, be alert to the potential for strong
storms rapidly approaching from the west. Move indoors to safety
at the first sign of threatening skies or if you hear thunder.

.MARINE THUNDERSTORM GUST IMPACT...
Due to the fast storm motion today, the threat for wind gusts at
or above 35 knots will be greater than in previous days on area
lakes, the Intracoastal Waterway, and the near shore Atlantic.
Move to safe harbor well in advance of storms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Storm coverage will be much lower from late week through the
weekend and into early next week compared to the last several
days. Any Florida thunderstorm can produce deadly cloud to ground
lightning, torrential downpours and gusty winds.

With lower coverage of storms expected, afternoon temperatures
and heat indices will rise, reaching between 100 and 105 degrees
the next few days, especially over the interior.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if any severe weather warnings are issued for their area today.

Cristaldi/Glitto

In the hours before

Special weather statement, Jun 19, 4:22 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Melbourne FL
422 PM EDT Wed Jun 19 2019

FLZ047-053-192045-
Southern Brevard County FL-Osceola FL-
422 PM EDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREVARD AND EAST
CENTRAL OSCEOLA COUNTIES UNTIL 445 PM EDT...

At 421 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Holopaw, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Palm Bay, Melbourne, Camp Holly Fish Camp, Holopaw and West
Melbourne.

LAT...LON 2797 8095 2815 8108 2819 8073 2804 8066
TIME...MOT...LOC 2021Z 236DEG 37KT 2809 8094

Weitlich
Special weather statement, Jun 19, 4:26 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
426 PM EDT Wed Jun 19 2019

FLZ041-044>046-053-144-192115-
Northern Lake County FL-Osceola FL-Orange FL-Seminole FL-
Inland Volusia FL-Southern Lake County FL-
426 PM EDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...LAKE...WESTERN
ORANGE...NORTHWESTERN VOLUSIA AND NORTHWESTERN OSCEOLA COUNTIES UNTIL
515 PM EDT...

At 425 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near The Villages to Zephyrhills North.
Movement was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Orlando, Kissimmee, Sanford, Apopka and Altamonte Springs.

LAT...LON 2896 8195 2896 8166 2928 8164 2930 8167
      2940 8142 2926 8142 2926 8121 2823 8144
      2822 8153 2826 8156 2826 8166 2835 8166
      2835 8179 2836 8179 2835 8196
TIME...MOT...LOC 2025Z 253DEG 54KT 2898 8197 2823 8215

Weitlich
Local storm report, Jun 19, 4:30 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
430 PM EDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     4 SSE MIMS              28.63N 80.81W
06/19/2019  M41 MPH          AMZ552             FL   MESONET

            MEASURED WIND GUST AT SITE XPAR PARRISH PARK ON THE
            WEATHERFLOW NETWORK.

&&

JCP
Local storm report, Jun 19, 4:37 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
437 PM EDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     6 ENE SHARPES           28.46N 80.67W
06/19/2019  M44 MPH          Brevard            FL   MESONET

            AIR FORCE TOWER 0803 WIND GUST TO 44 MPH.

&&

JCP
Special weather statement, Jun 19, 4:39 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
439 PM EDT Wed Jun 19 2019

FLZ053-058-192130-
Okeechobee FL-Osceola FL-
439 PM EDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKEECHOBEE AND
SOUTHEASTERN OSCEOLA COUNTIES UNTIL 530 PM EDT...

At 439 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kissimmee Prarie Preserve, or 10 miles northwest of Basinger, moving
northeast at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Fort Drum and Kissimmee Prarie Preserve.

LAT...LON 2742 8114 2743 8114 2745 8115 2746 8117
      2748 8118 2749 8120 2751 8120 2753 8121
      2755 8120 2758 8116 2760 8114 2763 8114
      2780 8093 2769 8087 2764 8087 2764 8085
      2749 8077 2741 8113
TIME...MOT...LOC 2039Z 235DEG 21KT 2752 8113

Weitlich
Local storm report, Jun 19, 4:49 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
449 PM EDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     3 NNE CAPE CANAVERAL    28.43N 80.57W
06/19/2019  M60 MPH          Brevard            FL   MESONET

            MEASURED WIND GUST AT AIR FORCE TOWER 001

&&

JCP

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:00 PM EDTSpecial Weather StatementMLBLake45 min
Jun 19, 1:54 PM EDTSpecial Weather StatementMLBVolusia66 min
Jun 19, 2:10 PM EDTSpecial Marine WarningMLB2 hr
Jun 19, 3:01 PM EDTSpecial Weather StatementMLBOrange44 min
Jun 19, 3:06 PM EDTSpecial Marine WarningMLB3 hr
Jun 19, 3:13 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola47 min
Jun 19, 3:26 PM EDTSpecial Weather StatementMLBSeminole49 min
Jun 19, 3:37 PM EDTSpecial Weather StatementMLBOrange38 min
Jun 19, 3:53 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange, Osceola67 min
Jun 19, 4:22 PM EDTSpecial Weather StatementMLBOsceola23 min
Jun 19, 4:26 PM EDTSpecial Weather StatementMLBLake49 min
Jun 19, 4:39 PM EDTSpecial Weather StatementMLBOkeechobee51 min
Jun 19, 5:18 PM EDTTornado WarningMLBOrange, Osceola27 min
Jun 19, 5:22 PM EDTSpecial Weather StatementMLBBrevard, Orange, Seminole, Volusia53 min
Jun 19, 5:31 PM EDTSpecial Marine WarningMLB119 min
Jun 19, 5:36 PM EDTSpecial Weather StatementMLBIndian River39 min
Jun 19, 6:14 PM EDTSpecial Weather StatementMLBBrevard, Osceola, Seminole61 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.